Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 28, NWS Denver/Boulder, CO

October 1, 20248 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 1, 2024, 2:33 PM MDT for 8 counties in Colorado. It took effect at Oct 2, 2024, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2024, 2:33 PM MDT (20:33 UTC)
In effect from
Oct 2, 2024, 10:00 AM MDT
Expired
Oct 2, 2024, 7:00 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Logan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

381 
WWUS85 KBOU 012033
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
233 PM MDT Tue Oct 1 2024

...WINDS AND LOW HUMIDITY WILL BRING CRITICAL FIRE DANGER
WEDNESDAY TO NORTHERN COLORADO...

.Very dry air will be over Colorado the next few days, but
especially Wednesday when relative humidities fall into the 5 to
15 percent range. Breezy conditions in some areas will elevate 
the fire danger. The most significant fire weather will be along 
the northern Colorado border where winds will be a bit stronger. 
Critical fire weather conditions are expected in the northernmost 
mountains around Walden and Rabbit Ears Pass today. The stronger 
winds spread eastward onto the northern foothills and far northern
plains Wednesday.

COZ211-217-021200-
/O.UPG.KBOU.FW.A.0013.241002T1700Z-241003T0100Z/
/O.NEW.KBOU.FW.W.0028.241002T1600Z-241003T0100Z/
/O.CON.KBOU.FW.W.0027.000000T0000Z-241002T0100Z/
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
233 PM MDT Tue Oct 1 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND THE
NORTHERN GORE AND PARK RANGES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR  NORTH PARK AND THE
NORTHERN GORE AND PARK RANGES...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 7 PM MDT Wednesday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zones 211 and 217.

* TIMING...For the first Red Flag Warning, until 7 PM MDT this 
  evening. For the second Red Flag Warning, from 10 AM to 7 PM 
  MDT Wednesday.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph today and
  again Wednesday.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-218-021200-
/O.UPG.KBOU.FW.A.0013.241002T1700Z-241003T0100Z/
/O.NEW.KBOU.FW.W.0028.241002T1600Z-241003T0100Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
233 PM MDT Tue Oct 1 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT RANGE
MOUNTAINS AND NORTHERN FOOTHILLS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 7 PM MDT Wednesday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zones 215 and 218.

* TIMING...From 10 AM to 7 PM MDT Wednesday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-248-250-251-021200-
/O.NEW.KBOU.FW.W.0028.241002T1600Z-241003T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-Sedgwick County-
Phillips County-
233 PM MDT Tue Oct 1 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PLAINS OF FAR NORTHERN
COLORADO...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 7 PM MDT Wednesday.

* AFFECTED AREA...Fire Weather Zones 238, 242, 248, 250 and 251.

* TIMING...From 10 AM to 7 PM MDT Wednesday.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
396 
WWUS85 KBOU 020034
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
634 PM MDT Tue Oct 1 2024

...WINDS AND LOW HUMIDITY WILL BRING CRITICAL FIRE WEATHER
CONDITIONS WEDNESDAY TO NORTHERN COLORADO...

COZ211-217-021500-
/O.EXP.KBOU.FW.W.0027.000000T0000Z-241002T0100Z/
/O.CON.KBOU.FW.W.0028.241002T1600Z-241003T0100Z/
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
634 PM MDT Tue Oct 1 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTH 
CENTRAL MOUNTAINS TO THE FAR EASTERN PLAINS...

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND THE NORTHERN GORE 
AND PARK RANGES...

* AFFECTED AREA...Fire Weather Zones 211 and 217.

* TIMING...From 10 AM to 7 PM MDT Wednesday.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-218-021500-
/O.CON.KBOU.FW.W.0028.241002T1600Z-241003T0100Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
634 PM MDT Tue Oct 1 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR THE NORTH 
CENTRAL MOUNTAINS TO THE FAR EASTERN PLAINS...

* AFFECTED AREA...Fire Weather Zones 215 and 218.

* TIMING...From 10 AM to 7 PM MDT Wednesday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-248-250-251-021500-
/O.CON.KBOU.FW.W.0028.241002T1600Z-241003T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-Sedgwick County-
Phillips County-
634 PM MDT Tue Oct 1 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR THE NORTH 
CENTRAL MOUNTAINS TO THE FAR EASTERN PLAINS...

* AFFECTED AREA...Fire Weather Zones 238, 242, 248, 250 and 251.

* TIMING...From 10 AM to 7 PM MDT Wednesday.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
690 
WWUS85 KBOU 020845
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
245 AM MDT Wed Oct 2 2024

...WINDS AND LOW HUMIDITY WILL BRING CRITICAL FIRE WEATHER
CONDITIONS WEDNESDAY TO NORTHERN COLORADO...

COZ211-215-217-218-022130-
/O.CON.KBOU.FW.W.0028.241002T1600Z-241003T0100Z/
Jackson County Below 9000 Feet-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
245 AM MDT Wed Oct 2 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTH CENTRAL MOUNTAINS TO THE FAR EASTERN PLAINS...

* AFFECTED AREA...Fire Weather Zones 211, 215, 217 and 218.

* TIMING...From 10 AM this morning to 7 PM MDT this evening.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-248-250-251-022130-
/O.CON.KBOU.FW.W.0028.241002T1600Z-241003T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-Sedgwick County-
Phillips County-
245 AM MDT Wed Oct 2 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR
THE NORTH CENTRAL MOUNTAINS TO THE FAR EASTERN PLAINS...

* AFFECTED AREA...Fire Weather Zones 238, 242, 248, 250 and 251.

* TIMING...From 10 AM this morning to 7 PM MDT this evening.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
617 
WWUS85 KBOU 021948
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
148 PM MDT Wed Oct 2 2024

...GUSTY WINDS AND LOW HUMIDITY TO CONTINUE THROUGH EARLY EVENING
ACROSS NORTHERN COLORADO...

COZ211-215-217-218-030100-
/O.CON.KBOU.FW.W.0028.000000T0000Z-241003T0100Z/
Jackson County Below 9000 Feet-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
148 PM MDT Wed Oct 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL
MOUNTAINS AND NORTHERN FOOTHILLS...

* AFFECTED AREA...Fire Weather Zones 211, 215, 217 and 218.

* TIMING...Until 7 PM MDT this evening.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-248-250-251-030100-
/O.CON.KBOU.FW.W.0028.000000T0000Z-241003T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-Sedgwick County-
Phillips County-
148 PM MDT Wed Oct 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PLAINS ACROSS FAR
NORTHERN COLORADO...

* AFFECTED AREA...Fire Weather Zones 238, 242, 248, 250 and 251.

* TIMING...Until 7 PM MDT this evening.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
122 
WWUS85 KBOU 030048
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
648 PM MDT Wed Oct 2 2024

COZ211-215-217-218-030200-
/O.EXP.KBOU.FW.W.0028.000000T0000Z-241003T0100Z/
Jackson County Below 9000 Feet-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
648 PM MDT Wed Oct 2 2024

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL MOUNTAINS AND 
NORTHERN FOOTHILLS...

Winds have decreased and humidity has increased so the Red Flag
Warning will be allowed to expire.

$$

COZ238-242-248-250-251-030200-
/O.EXP.KBOU.FW.W.0028.000000T0000Z-241003T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-Sedgwick County-
Phillips County-
648 PM MDT Wed Oct 2 2024

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE PLAINS ACROSS FAR NORTHERN 
COLORADO...

Winds have decreased and humidity has increased so the Red Flag
Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 1, 11:27 AM MDT, 3 hours 6 minutes earlier. Its key messages:

  • Record breaking high temperatures possible Wednesday and Saturday.
  • Widespread elevated to locally critical fire weather conditions most days this upcoming week.
Area forecast discussion, Oct 1, 11:27 AM MDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1127 AM MDT Tue Oct 1 2024

.KEY MESSAGES...

- Record breaking high temperatures possible Wednesday and
  Saturday.

- Widespread elevated to locally critical fire weather conditions
  most days this upcoming week.

&&

.UPDATE...
Issued at 1031 AM MDT Tue Oct 1 2024

It was a chilly morning across the area with lows in the mid 30s
to lower 40s over northeast Colorado. Many locations saw their
coolest temperature of the season. Still looking at temperatures
at or slightly above normal today, with highs in the 70s over
northeast Colorado. Gusty south winds up to 35 mph to prevail
over the plains. Relative humidities are expected to mainly stay
above the 15 percent criteria for a Red Flag Warning. Going
forecast is on track with only minor changes to line up with the
current weather trends.

&&

.SHORT TERM /Through Tonight/...
Issued at 422 AM MDT Tue Oct 1 2024

A little wind and a little cloud cover has kept us from any
freezing temperatures over the northern plains this morning. A
period of light southeast winds the last couple hours did bring
some cooler air over DIA and the temperature just dropped into the
30s there.

Not much change to the forecast today. There is a bit more jet
related high cloudiness right now. It looks like this should
diminish but we did bump up the cloud cover a bit this morning.
There is also a patch of elevated smoke in the models from
yesterday's burning of the fire east of Salt Lake City. It looks
like this should just drift over early this morning and be past.
It's not much but might be noticeable.

Warming aloft has begun, but the low levels will lag behind today.
The previous forecast looks good with mostly 70s on the plains. We
did lower tonight's lows as light winds and mostly clear skies
should allow good cooling in most areas.

See below for fire weather concerns.

&&

.LONG TERM /Wednesday through Monday/...
Issued at 422 AM MDT Tue Oct 1 2024

Upper ridging and weak flow aloft will continue over the CWA
Wednesday through Thursday night. In fact, this pattern will
continue for the later days; Friday through next Monday as the
weather producing systems stay well to our north. The QG Omega
fields indicated no, to very weak, synoptic scale energy for the
forecast area through at least Monday of next week as well.

In the lower levels, lee troughing will dominate Wednesday and
Wednesday night, with a weak cold and upslope flow to move into the
plains and foothills Thursday morning. Another weak, dry cold
front is expected Saturday night.

Moisture availability also remains quite limited for the next week
as the precipitable water proggs show a range of 0.20 to 0.50 inch
over Colorado.  There is little to no CAPE progged for our area
Wednesday through next Monday as well. Very low instability along
with no pops and clear to mostly clear skies will be the rule for
several days.

For temperatures, Wednesday highs will be well above seasonal
normals with record high values, at some locations, a good bet.  If
DIA reaches 90 F on Wednesday, it would be the latest date in the
year, October 2nd, with a 90 degree reading ever in Denver since
records started in 1872. Thickness fields for the rest of the
week through the weekend into next Monday continue to show
temperatures to be above seasonal normals, with more record heat
possible on Saturday.

&&

.AVIATION /18Z TAFS through 18Z Wednesday/...
Issued at 1127 AM MDT Tue Oct 1 2024

VFR conditions to prevail through Wednesday under clear to mostly
clear skies. Wind direction forecast will be tricky at times.
Gusty south winds over the plains east of Denver produces a
cyclone after 18Z today. Winds are expected to continue to be
variable as the cyclone forms. Eventually expect a northeast to
develop by 21Z. Once the sunsets, southerly drainage winds return
01-02Z.

&&

.FIRE WEATHER...
Issued at 422 AM MDT Tue Oct 1 2024

We cancelled the Fire Weather Watch for east central Colorado. It
will become breezy with humidities in the 15-20% range this
afternoon, but it doesn't look like it will meet warning criteria.
The northern mountain areas may also be marginal, but the odds are
better there and it could be getting fairly windy in the mid to
late afternoon along the Wyoming border. We changed to a Red Flag
Warning for North Park and the mountains west of there. The
mountains further east are in the gradient where some places might
meet criteria but the stronger winds will mostly be in the higher
mountains and not the forested areas.

With the dry airmass expected over the forecast area for the
next week along with above normal temperatures, the humidity levels
will drop in the teens for most of the CWA during the afternoon
hours each day.  In fact, on Wednesday and Saturday, the warmest
days, humidity levels will drop in the single digits during a few
hours in the afternoons. The wind speeds look to be high enough
on Wednesday afternoon for critical fire weather conditions over
the northwestern CWA so went with a Fire Weather Watch from
17Z-01Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MDT this evening for COZ211-217.

Fire Weather Watch from Wednesday morning through Wednesday
evening for COZ211-215-217-218.

&&

UPDATE...Meier
SHORT TERM.....Gimmestad
LONG TERM......RJK
AVIATION...Meier
FIRE WEATHER...Gimmestad/RJK
Hazardous weather outlook, Oct 1, 10:33 AM MDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1033 AM MDT Tue Oct 1 2024

COZ030>051-021645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1033 AM MDT Tue Oct 1 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Dry air will combine with developing breezy conditions to increase
the fire danger this afternoon. The winds will be strongest in the
northern mountains and the eastern plains where winds will gust
to around 30 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Above normal temperatures with a dry air mass in place will cause
elevated to critical fire weather conditions across the forecast
area during the afternoon hours each day through Monday. If wind
speeds are strong enough some of those days, Red Flag Warnings
will be needed for the appropriate areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:56 AM MDTFire Weather WatchBOUBoulder, Grand, Jackson, Larimer11 hr
Oct 1, 3:56 AM MDTRed Flag WarningBOUGrand, Jackson15 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.